MAUDE Adverse Event Report: CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION INFINITI; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 538453S
Medical Device Problem Codes Material Puncture/Hole (1504); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 phone #: (b)(6).E1: address is unknown.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4f 110cm pig infiniti guiding catheter tore during the routine examination when trying to bring it forward.The wire came out of the side of the catheter (not through shs or original lumen).The examiner then withdrew the diagnostic (dx) catheter, and the tip broke off.The distal portion of the catheter was noted to have separated, about 5cms.The device was noted to have punctured and separated at the same location on the catheter.It was then retrieved from the groin with the snare.The procedure was completed with a new pigtail catheter from cordis.The device was removed without patient injury.The device was prepared per the instructions for use (ifu).There was no apparent damage noted on the device prior to use.There was no resistance/ friction while advancing the device through the vessel.Unusual force was not needed to advance or withdraw the catheter from the patient.The unknown lesion was noted to have no calcification.The vessel was not torturous.A non-cordis.035 150cm wire was used with the device.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 4f 110cm pig infiniti guiding catheter tore during the routine examination when trying to bring it forward.The wire came out of the side of the catheter (not through shs or original lumen).The examiner then withdrew the diagnostic (dx) catheter, and the tip broke off.The distal portion of the catheter was noted to have separated, about 5cms.The device was noted to have punctured and separated at the same location on the catheter.It was then retrieved from the groin with the snare.The procedure was completed with a new pigtail catheter from cordis.The device was removed without patient injury.The device was prepared per the instructions for use (ifu).There was no apparent damage noted on the device prior to use.There was no resistance/ friction while advancing the device through the vessel.Unusual force was not needed to advance or withdraw the catheter from the patient.The unknown lesion was noted to have no calcification.The vessel was not torturous.A non-cordis.035 150cm wire was used with the device.The device will be returned for evaluation.An additional, sterile infiniti pigtail catheter was returned for evaluation.The evaluation shows puncture/cut condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
As reported, the 4f 110cm pig infiniti guiding catheter tore during the routine examination when trying to bring it forward.The wire came out of the side of the catheter (not through shs or original lumen).The examiner then withdrew the diagnostic (dx) catheter, and the tip broke off.The distal part of the catheter was noted to have separated, about 5cms.The device was noted to have punctured and separated at the same location on the catheter.It was then retrieved from the groin with the snare.The procedure was completed with a new pigtail catheter from cordis.The device was removed without patient injury.The device was prepared per the instructions for use (ifu).There was no apparent damage noted on the device prior to use.There was no resistance/ friction while advancing the device through the vessel.Unusual force was not needed to advance or withdraw the catheter from the patient.The unknown lesion was noted to have no calcification.The vessel was not torturous.A non-cordis.035 150cm wire was used with the device.The device will be returned for evaluation.An additional, sterile infiniti pigtail catheter was returned for evaluation.A non-sterile cath4f inf pig 145° mod 110cm 6sh units was received for analysis.During visual analysis, the distal tip was separated from the body.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.A high magnification analysis was executed on the separation border of the distal tip, along with a sem analysis.During sem analysis, evidence of tensile forces and shear forces on the surface was seen.Therefore, it was concluded that an interaction with a sharp-edged material and excessive tensile strength could be factors related to the separation.Additionally, a part of the distal tip is still mounted over the fusion border.This indicates the manufacturing operation was executed and the fusion bounding was present in the manufacturing process of the unit.The malfunctions ¿brite tip/distal tip - separated¿ & ¿catheter (body/shaft) - puncture/cut¿ were confirmed on the device that was used in the patient as these conditions were observed during the product evaluation.Evaluation results revealed an interaction with a sharp-edged material and excessive tensile strength could be factors related to the separation, which suggests procedural or handling factors may be the root cause.Additionally, the malfunction ¿brite tip/distal tip ¿ frayed/split/torn¿ was confirmed on the device that was received sealed in its original packaging.A slit was located on the edge of the distal tip.The observed slit could be related to excessive tensile force applied over the affected area however, the root cause of these damages was not found during this product evaluation.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the information available and the phr review, there is no indication that the failure experience with the device that was used in the patient ((b)(4)) is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.However, based on the available information and product analysis, the cause of the frayed/split/torn distal tip affecting the sterile device (2024-09419-2) could not be determined.It could be related to the manufacturing process of the unit therefore; a risk assessment has been initiated to further review the potential causes.No further action will be taken at this time.

Brand Name
INFINITI
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20158379
Report Number9616099-2024-00296
Device Sequence Number4237042
Product Code DQO
UDI-Device Identifier10705032014847
UDI-Public(01)10705032014847(17)270228(10)18301259
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number538453S
Device Lot Number18301259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer09/30/2024
01/27/2025
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/30/2024
01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
150CM CORDIS PIGTAIL.; SNARE ABBOTT.
Patient Age77 YR
Patient SexMale
Patient Weight80 KG
Patient EthnicityNon Hispanic